MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32592
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 09/29/2020
Type of Reportable Event Death
Event or Problem Description
A (b)(6) year old female patient underwent a zenith fenestrated graft placement for a abdominal aortic aneurysm in which the zenith fenestrated aaa endovascular graft was used.The case went as standard.In the right iliac limb the physician used a gore graft as initially planned.After placed the stent looked like it was narrowed so the physician put down kissing stents and ballooned at the narrowing.The balloon was a bard balloon and used 14mm on the right and used 12mm on the left.At this time the patient blood pressure started to drop.The physician realized ruptured the aorta when ballooned.A coda balloon was put down and slowed the leak.Physician did an angiogram and saw contrast leaking at the bifurcated area.The physician placed another gore graft down to the fenestrated to realign the leg and seal it off.Just under the renal stents another gore graft was placed to re-stent lowest right renal to reassure no leaking around there.The patient was given a unit of blood and would stabilize, then blood pressure would drop and patient was given another unit of blood to stabilize; was done during procedure to keep patient stabilized.The district manager due to schedule left during the procedure, however followed up for an update on (b)(6) 2020-- the patients blood pressure continued to not stabilize.Physician stated the ina had torn off from the aorta and the patient was anti-coagulated at this point in the procedure to where the blood was so thin it was leaking through the suture holes of the grafts and the patient expired.The physician noted that there was some calcification around the bifurcated area.Further clarification was received.When physician was using the bard balloons to expand the iliac limbs a tear occurred in the cook bifricated built in limb.The bp started to drop and an angiogram was performed.You could see the contrast go through the graft and into aneurysm and out into abdomen.The physician then used a gore limb to reline the cook built in limb.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10734485
Report Number3005580113-2020-00436
Device Sequence Number4123619
Product Code MIH
UDI-Device Identifier10827002325927
UDI-Public(01)10827002325927(17)230901(10)AC1064877
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2020
Report Date (Section F) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberG32592
Device Catalogue NumberZFEN-D-16-62-76-C
Device Lot NumberAC1064877
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/29/2020
Event Location Hospital
Date Report to Manufacturer10/26/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR